hands,nails, feet

shortscake
shortscake Member Posts: 228
edited March 2014 in Breast Cancer #1
Hello and how is everyone doing? i just wanted to know if anyone is/having/had problems with there hands turning dark, nails turning dark, feet hurting kinda feel like that are cold but when you warm them they just hurt. to day was my first day at 2Nd set of chemo i had a whole week off. didn't know what to do with my self other then having to go to the hospital to get 2units of blood it was a good week.oh ya here in GA its been very cold and that has not been good for my joints but just taking it one day at a time and trying to enjoy life. girl power

Comments

  • LadyParvati
    LadyParvati Member Posts: 328
    Hang in there!
    I've only had my first chemo and haven't experienced what you're experiencing, at least not yet. I heard that the chemo can cause nail loss, though, and that using nail wax can help. I don't know about the darkening or the pain though. Wish I could be more help!

    Keep taking things one day at a time! Remember you are working hard at killing the beast, and bring all that girl power to bear!

    Sandy
  • tommaseena
    tommaseena Member Posts: 1,769

    Hang in there!
    I've only had my first chemo and haven't experienced what you're experiencing, at least not yet. I heard that the chemo can cause nail loss, though, and that using nail wax can help. I don't know about the darkening or the pain though. Wish I could be more help!

    Keep taking things one day at a time! Remember you are working hard at killing the beast, and bring all that girl power to bear!

    Sandy

    color change
    I had my skin get darker on my face, hands, and feet. My nails got darker but never lost them as some have. My skin has gone back to normal since I finished chemo and with the Herceptin alone I don't have skin issues.

    One day at a time.

    Hugs,
    Margo
  • pinkkari09
    pinkkari09 Member Posts: 877
    My hands, feet and face have
    My hands, feet and face have been numb and look different than normal "neuropathy" is what I have right now and it's really bad.....I have had four a/c treatments and 10 of 12 taxol so far....only two to go YAH!! My hands and feet are always cold, they are numb and my joints ache, this is all part of chemo and they have given me a high dose of gabapentin in order to combat it. Some of these symptoms can be permanent so they are monitoring my very closely. Keep your Onc. updated with all your symptoms so they can give you the best care. Best wises and Big Hugs,
    Kari
  • laurissa
    laurissa Member Posts: 773
    Hi shortscake
    My fingernails are discolored and ridges on them, but they're staying on. My big toenail might be coming off, but it doesn't hurt. I get numbness off and on. Take care.
  • Marcia527
    Marcia527 Member Posts: 2,729
    My nails darkened. I was
    My nails darkened. I was told to put a nail sealant on them to help plug very tiny holes that the chemo causes in them. You can ask the onc about this. I didn't loose any nails.
  • TLynn0102
    TLynn0102 Member Posts: 86
    Marcia527 said:

    My nails darkened. I was
    My nails darkened. I was told to put a nail sealant on them to help plug very tiny holes that the chemo causes in them. You can ask the onc about this. I didn't loose any nails.

    I didn't have nail problems,
    I didn't have nail problems, but I did experience cold hands and feet. The worst part was my skin did not get darker, the chemo made me yellow. Doc said it was okay. I didn't notice it until someone took a picture of me one day next to my hubby and two of our friends...I was the only yellow one in the picture. I deleted it by the way. :-) Talk with your doc and see what they say. With the tranfusion you just had it may be a side effect that is temporary. Take care!
    Tracey
  • ppurdin
    ppurdin Member Posts: 1,181
    Hello
    I just finished rads.My skin is more pale then it ever was.And skin is extra dry and itchy.My feet hurt really bad.And my nails are thin and break easy.Take care.Love and prayers.(Pat)
  • Kat11
    Kat11 Member Posts: 1,931 Member
    Hey shortscake
    Nail did hurt and turned dark,they are weak and split but I did not lose them. Lost big toe nail, but it did not hurt. Skin is very dry. Hugs
  • Taina
    Taina Member Posts: 166
    due to chemo
    My nails are dark. The oncologist said is due to the chemo.
    He said they will grow back to normal.
  • tgf
    tgf Member Posts: 950 Member
    Taina said:

    due to chemo
    My nails are dark. The oncologist said is due to the chemo.
    He said they will grow back to normal.

    nails
    I didn't start having nail problems until then end of my treatment ... and then I noticed that many of my nails (fingernails and toenails) were getting dark and bruised looking ... like I'd smashed them or something. Not long after that I realized that the nails were also "lifting up" where they were "bruised." I ended up losing several toenails ... but the fingernails did a bit better ... sort of. I didn't lose them ... but they seem "different." Lots of splitting ... and ridges running up and down the nails.

    It's always something .. isn't it?

    hugs.
    teena
  • Chrispea
    Chrispea Member Posts: 123 Member
    I had my first round of
    I had my first round of taxotere, and my fingernails hurt really bad about 5 days after, like they were smashed in a car door. They look a little funky. I had 4 ACs and my nails were OK with that. (today is actually the first day where they don't hurt too bad and I can type normally)

    Next time I have chemo (jan 20), I'm going to stick my fingers in ice water to help the blood flow slow down to the nails. I also found a pair of "chemo" slippers at Marshalls. I can freeze the little inserts and keep my feet cool.

    I also had trouble with my mouth, so I plan on having an iced latte while I get my treatment. I'm hoping these precautions work.

    I have an oncology nurse friend, and she said to do this for the first 20 minutes. I'll let you know if it works!
  • mimivac
    mimivac Member Posts: 2,143
    hands and feet
    Shortscake, as you can see, this is fairly common. I have heard that tea tree oil can help with the nails, but ask your onc. She should be able to give you some solutions. Chrispea has a good idea with the ice. I tried that for my mouth sores (sucking on ice during the adrimycin injection) and it did seem to help. The chemo attacks fast-growing cells like those in your mouth and nail bed, etc. Cooling down those area constricts the blood vessels and prevents the chemo from entering those cells as much. I like the iced latte idea. My chemo center brought me these HUGE pieces of ice to suck on and I nearly gagged each time. It became so bad that I started preferring the mouth sores to the ice. Anyway, hope you find a solution.

    Mimi
  • Chrispea
    Chrispea Member Posts: 123 Member
    mimivac said:

    hands and feet
    Shortscake, as you can see, this is fairly common. I have heard that tea tree oil can help with the nails, but ask your onc. She should be able to give you some solutions. Chrispea has a good idea with the ice. I tried that for my mouth sores (sucking on ice during the adrimycin injection) and it did seem to help. The chemo attacks fast-growing cells like those in your mouth and nail bed, etc. Cooling down those area constricts the blood vessels and prevents the chemo from entering those cells as much. I like the iced latte idea. My chemo center brought me these HUGE pieces of ice to suck on and I nearly gagged each time. It became so bad that I started preferring the mouth sores to the ice. Anyway, hope you find a solution.

    Mimi

    I was sucking on ice the
    I was sucking on ice the last time, but didn't realize that I was doing so while getting Benedryl and not the Taxotere... by the time I got the taxotere, my husband had brought me my lunch, so I ate my "hot" lunch while getting the taxotere...

    I had a new nurse, and she wasn't the greatest. She wasn't explaining anything to me. Now I know I get the benedryl first, then the taxotere.